Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 22, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 13, 2022, 9:56 PM CDT for 4 counties in Wisconsin. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2022, 9:56 PM CDT (02:56 UTC)
- Expired
- May 13, 2022, 10:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 11 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 10:00 PM CDT | HAIL 0.5 | 4 Se Pittsfield, WI | |
| May 13, 10:03 PM CDT | HAIL 0.25 | Hobart, WI | IN THE HOBART/HOWARD AREA. |
| May 13, 10:22 PM CDT | HAIL 0.25 | 1 Nw Flintville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
498
WUUS53 KGRB 140256
SVRGRB
WIC009-083-087-115-140345-
/O.NEW.KGRB.SV.W.0022.220514T0256Z-220514T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
956 PM CDT Fri May 13 2022
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northwestern Brown County in northeastern Wisconsin...
South central Oconto County in northeastern Wisconsin...
Northeastern Outagamie County in northeastern Wisconsin...
Eastern Shawano County in northeastern Wisconsin...
* Until 1045 PM CDT.
* At 955 PM CDT, a severe thunderstorm was located 9 miles west of
Green Bay, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pulaski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4447 8815 4447 8827 4474 8831 4474 8805
TIME...MOT...LOC 0255Z 186DEG 18KT 4452 8819
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cooley3 follow-up statements
630
WWUS53 KGRB 140308
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1008 PM CDT Fri May 13 2022
WIC009-083-087-115-140345-
/O.CON.KGRB.SV.W.0022.000000T0000Z-220514T0345Z/
Brown WI-Oconto WI-Outagamie WI-Shawano WI-
1008 PM CDT Fri May 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN BROWN...SOUTH CENTRAL OCONTO...NORTHEASTERN
OUTAGAMIE AND EASTERN SHAWANO COUNTIES...
At 1007 PM CDT, a severe thunderstorm was located near Pulaski, or 10
miles northwest of Green Bay, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pulaski, Howard, Chase, Pittsfield, Angelica, Laney, Anston,
Flintville, Kunesh and South Chase.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4453 8815 4452 8828 4474 8831 4474 8805
TIME...MOT...LOC 0307Z 186DEG 18KT 4458 8818
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cooley572
WWUS53 KGRB 140319
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1019 PM CDT Fri May 13 2022
WIC087-115-140328-
/O.CAN.KGRB.SV.W.0022.000000T0000Z-220514T0345Z/
Outagamie WI-Shawano WI-
1019 PM CDT Fri May 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OUTAGAMIE AND
EASTERN SHAWANO COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4466 8824 4466 8825 4468 8825 4468 8824
4474 8824 4474 8805 4462 8811 4461 8811
4460 8824
TIME...MOT...LOC 0318Z 186DEG 18KT 4464 8817
$$
WIC009-083-140345-
/O.CON.KGRB.SV.W.0022.000000T0000Z-220514T0345Z/
Brown WI-Oconto WI-
1019 PM CDT Fri May 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN BROWN AND SOUTHERN OCONTO COUNTIES...
At 1018 PM CDT, a severe thunderstorm was located near Pulaski, or 12
miles northwest of Green Bay, moving north at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Pulaski, Chase, Kunesh, South Chase, Anston and Flintville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4466 8824 4466 8825 4468 8825 4468 8824
4474 8824 4474 8805 4462 8811 4461 8811
4460 8824
TIME...MOT...LOC 0318Z 186DEG 18KT 4464 8817
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Cooley387
WWUS53 KGRB 140330
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1030 PM CDT Fri May 13 2022
WIC009-083-140340-
/O.CAN.KGRB.SV.W.0022.000000T0000Z-220514T0345Z/
Brown WI-Oconto WI-
1030 PM CDT Fri May 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN AND
SOUTHERN OCONTO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 4466 8824 4466 8825 4468 8825 4468 8824
4474 8824 4474 8805 4462 8811 4461 8811
4460 8824
TIME...MOT...LOC 0328Z 186DEG 18KT 4470 8816
$$
CooleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:34 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 13, 6:34 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 634 PM CDT Fri May 13 2022 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 212 PM CDT Fri May 13 2022 A weak cold front will move into the area this afternoon and evening, eventually meeting with the developing lake breeze. Convergence along this zone will lead to the development of storms late this afternoon and evening. Both damaging wind and hail will again be a threat today, as soundings ahead of the front show an inverted V in the lower levels, which will support any thunderstorm outflow and mark some downburst potential. Upper levels will also still have moisture and CAPE to work with, and mid-level lapse rates will also be 7.5+ C/km in the convergence region which will support hail growth. These storms will likely also be slow moving, falling apart quickly as they move away from the main area of convergence near the surface. Therefore, flooding will also be a concern, especially in any areas that received heavy rainfall yesterday. As we get into the overnight hours, waning instability will quickly lead to storm strength weakening in the area, but some light rain may linger on in the early overnight hours. Another push of cold air is then expected for Saturday, which may again lead to some rain and storms in the afternoon. Lapse rates and instability seem less impressive for Saturday, which should help keep any severe threat chance lower than today. A strong storm or two can't be ruled out though, especially with any boundary interactions once again along the afternoon lake breeze. SPC has taken most of the area out of a Marginal category, and this seems okay with the current forecast. .LONG TERM...Saturday Night Through Friday Issued at 212 PM CDT Fri May 13 2022 There may be some lingering showers and thunderstorms Saturday evening into the hours just after midnight as a cold front tracks through the region. Sunday morning will start out dry, as a mid level shortwave tracking to the south brings a slight chance for showers across the far southern cwa during the afternoon hours on Sunday. Another shortwave will bring a slight chance for showers across mainly the northern portion of the area on Monday. High pressure will then bring drier air and cooler conditions to the western Great Lakes region from Monday night through Tuesday evening as temperatures fall back to around normal levels for this time of year. The high will slide east Tuesday night, which will allow a low pressure system to approach the region from the southwest from the southern Plains around the middle of the week, with another low pressure system approaching from the northwest late in the week. This will bring another active period of weather to the region during the middle to late part of next week, with the best chance for rain late in the week. Temperatures will also rise back to just above normal for this time of year late next week. && .AVIATION...for 00Z TAF Issuance Issued at 634 PM CDT Fri May 13 2022 A frontal boundary draped across the area this evening will act to focus showers and thunderstorms across mainly the eastern TAF sites. Heavy downpours will be possible along with brief MVFR conditions. The precipitation will diminish in coverage and intensity after sunset. Good flying conditions can then be expected overnight into Saturday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Uhlmann LONG TERM......Kurimski AVIATION.......Cooley
Hazardous weather outlook, May 13, 2:19 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 219 PM CDT Fri May 13 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 219 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a marginal risk of severe thunderstorms with large hail and damaging winds this afternoon and evening, mainly between 4 and 10 PM. The storms could also produce locally heavy rain and flooding. .DAYS TWO THROUGH SEVEN...Saturday through Friday There are small chances of thunderstorms at times this weekend. Some storms could be strong Saturday afternoon and evening, with small hail and gusty winds the main threats. Low relative humidity could result in risk of grass fires Saturday and Sunday afternoon and evenings inland from Lake Michigan and the waters of Green Bay. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ521-522-541>543-141930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 219 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms could pose a hazard to boaters this evening. Areas of dense fog could reduce visibility at times. .DAYS TWO THROUGH SEVEN...Saturday through Friday Isolated to scattered thunderstorms are possible Saturday afternoon and evening and again Sunday afternoon. Areas of dense marine fog are possible at times through Saturday afternoon. Uhlmann/Kurimski
In the hours before
Special weather statement, May 13, 8:49 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
849 PM CDT Fri May 13 2022
WIZ037-038-048-140230-
Waupaca WI-Outagamie WI-Winnebago WI-
849 PM CDT Fri May 13 2022
...A cluster of strong thunderstorm will impact portions of
Winnebago, south central Waupaca and southwestern Outagamie Counties
through 930 PM CDT...
At 847 PM CDT, Doppler radar was tracking strong thunderstorms 8
miles northeast of Rush Lake, or 9 miles west of Oshkosh, moving
north at 20 mph. Additional strong storms will move into the county
from the south through 930 PM.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Winnebago, south
central Waupaca and southwestern Outagamie Counties, including the
following locations... Pickett, Butte Des Morts, Larsen, Lake Butte
Des Morts, Orihula, Rivermoor, Winneconne, Zittau, Harbor Springs and
Medina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8888 4433 8888 4433 8849 4389 8858
TIME...MOT...LOC 0147Z 200DEG 18KT 4402 8874
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CooleyLocal storm report, May 13, 9:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL APPLETON 44.26N 88.40W
05/13/2022 M0.50 INCH OUTAGAMIE WI TRAINED SPOTTER
HALF INCH HAIL NEAR 441 AND COLLEGE AVENUE IN APPLETON.
COVERING MUCH OF THE GROUND.
&&
KJSpecial weather statement, May 13, 9:25 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
925 PM CDT Fri May 13 2022
WIZ038-039-048-049-140315-
Calumet WI-Outagamie WI-Winnebago WI-Brown WI-
925 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southwestern Brown,
northwestern Calumet, northeastern Winnebago and southeastern
Outagamie Counties through 1015 PM CDT...
At 924 PM CDT, Doppler radar was tracking a strong thunderstorm over
Darboy, or near Appleton, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Kaukauna and Little Chute around 935 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4412 8825 4415 8848 4444 8846 4440 8812
TIME...MOT...LOC 0224Z 192DEG 18KT 4425 8833
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CooleyLocal storm report, May 13, 9:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
927 PM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL KIMBERLY 44.27N 88.34W
05/13/2022 M0.25 INCH OUTAGAMIE WI TRAINED SPOTTER
APPROXIMATELY ONE-EIGHTH INCH HAIL OCCURRING DURING THE
PAST FIVE MINUTES.
&&
KJSpecial weather statement, May 13, 9:38 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
938 PM CDT Fri May 13 2022
WIZ031-038-039-140330-
Shawano WI-Outagamie WI-Brown WI-
938 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of western Brown,
eastern Outagamie and eastern Shawano Counties through 1030 PM CDT...
At 938 PM CDT, Doppler radar was tracking a strong thunderstorm near
Little Chute, or 9 miles northeast of Appleton, moving north at 20
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pulaski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4428 8819 4431 8847 4467 8843 4467 8802
TIME...MOT...LOC 0238Z 192DEG 18KT 4438 8829
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CooleySpecial weather statement, May 13, 9:43 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
943 PM CDT Fri May 13 2022
WIZ019>021-031-073-074-140330-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Langlade WI-Northern Oconto County WI-Menominee WI-
943 PM CDT Fri May 13 2022
...Scattered strong thunderstorms will impact portions of Menominee,
southern Oconto, southeastern Langlade and Shawano Counties through
1030 PM CDT...
At 941 PM CDT, Doppler radar was tracking scattered strong storms
moving through portions of Menominee, southern Oconto, southeastern
Langlade and Shawano Counties, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Big Smokey Falls around 1000 PM CDT.
Other locations in the path of this storm include South Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4515 8921 4515 8805 4468 8800 4468 8921
TIME...MOT...LOC 0241Z 192DEG 18KT 4490 8856
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CooleyThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:35 PM CDT | Special Weather Statement | GRB | Winnebago | 25 min |
| May 13, 8:05 PM CDT | Special Weather Statement | GRB | Winnebago | 25 min |
| May 13, 8:49 PM CDT | Special Weather Statement | GRB | Winnebago | 41 min |
| May 13, 9:25 PM CDT | Special Weather Statement | GRB | Outagamie | 50 min |
| May 13, 9:38 PM CDT | Special Weather Statement | GRB | Outagamie | 52 min |
| May 13, 9:43 PM CDT | Special Weather Statement | GRB | Menominee, Oconto, Shawano | 47 min |
| May 13, 11:08 PM CDT | Special Weather Statement | GRB | Marinette | 52 min |
| May 14, 4:54 AM CDT | River Flood Warning | GRB | Oconto | 40 hr |
| May 14, 5:00 AM CDT | River Flood Warning | GRB | Marinette | 29 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.